MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX PERC DILATION KIT W/ SINGLE STAGE DILATOR & BLUSELECT SUCTIONAID TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX PERC DILATION KIT W/ SINGLE STAGE DILATOR & BLUSELECT SUCTIONAID TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/563/080
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one used decontaminated sample was returned for investigation without its original packaging.Under visual inspection we noticed that the writing on the pilot balloon was rubbing off.During manufacturing each pilot balloon is 100% visually checked.Detection mechanism is in place, and it is improbable that the part with the writing rubbed off would pass through this inspection.It is probable that the failure was caused by customer due to cleaning (e.G.Excessive force during cleaning, aggressive cleaner).No trend of confirmed complaints in relation with this issue was identified.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Event or Problem Description
It was reported that the writing rubbed off on the pilot balloon.The tube was inserted (b)(6) 2023.The writing was no longer visible after device had been in for 3 weeks.There was patient involvement and no patient harm/adverse event reported.

Brand Name
PORTEX PERC DILATION KIT W/ SINGLE STAGE DILATOR & BLUSELECT SUCTIONAID TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19783899
Report Number3011237704-2024-00152
Device Sequence Number18171602
Product Code BTO
UDI-Device Identifier15019517103410
UDI-Public(01)15019517103410(17)260101(10)4348848
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2026
Device Catalogue Number101/563/080
Device Lot Number4348848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Initial Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown